Alert archive / Iowa / Flash Flood Warnings in 2019

Flash Flood Warning 46, NWS Quad Cities, IA

August 20, 20194 counties in Iowa

NWS Quad Cities, IA issued this flash flood warning at Aug 20, 2019, 6:26 AM CDT for 4 counties in Iowa. It was in force for 5 hr. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 20, 2019, 6:26 AM CDT (11:26 UTC)
Expired
Aug 20, 2019, 11:19 AM CDT
In force
5 hr
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
None

Counties Benton County, IA, Iowa County, IA, Johnson County, IA, Linn County, IA

The radar

The Quad Cities radar (KDVN), 118 km from the middle of the area, began a volume at 11:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 20, 6:56 AM CDTFLASH FLOOD2 S Cedar Rapids, IASEVERAL ROADS EXPERIENCING FLASH FLOODING ACROSS SOUTHERN CEDAR RAPIDS METRO. ONE CAR STALLED NEAR THE INTERSECTION OF 33RD AVE SW AND 6TH ST SW.
Aug 20, 7:52 AM CDTHEAVY RAIN 1.4Parnell, IARAINFALL TOTAL SO FAR THIS MORNING.
Aug 20, 8:21 AM CDTHEAVY RAIN 3.11 Nne Williamsburg, IA.
Aug 20, 8:21 AM CDTHEAVY RAIN 3.11 Nne Williamsburg, IA
Aug 20, 9:38 AM CDTHEAVY RAIN 1.522 W Cedar Rapids, IASTORM TOTAL.
Aug 20, 9:40 AM CDTHEAVY RAIN 1.412 Nnw North Liberty, IASTORM TOTAL.
Aug 20, 10:04 AM CDTHEAVY RAIN 1.342 Nne Cedar Rapids, IA
Aug 20, 11:18 AM CDTHEAVY RAIN 3W Belle Plaine, IASTORM TOTAL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 11.4 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2019-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1350 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2019-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1350 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
992 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted.

815 
WGUS53 KDVN 201126
FFWDVN
IAC011-095-103-113-201730-
/O.NEW.KDVN.FF.W.0046.190820T1126Z-190820T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Quad Cities IA/IL
626 AM CDT Tue Aug 20 2019

The National Weather Service in the Quad Cities has issued a

* Flash Flood Warning for...
  Johnson County in east central Iowa...
  Southern Benton County in east central Iowa...
  Linn County in east central Iowa...
  Iowa County in east central Iowa...

* Until 1230 PM CDT Tuesday.

* At 625 AM CDT, Doppler radar indicated strong thunderstorms 
  producing heavy rainfall across the warned area. Up to two inches 
  of rain have already fallen, with additional heavy rainfall 
  expected over the next two to three hours. Expect flooding of 
  creeks, streams and urban areas to begin shortly!

* Some locations that will experience flooding include...
  Cedar Rapids, Iowa City, Vinton, Marengo, West Branch, Marion,
  Coralville, North Liberty, Hiawatha, Mount Vernon, Robins,
  Williamsburg, Belle Plaine, Center Point, Lisbon, Fairfax, Solon,
  Tiffin, Ely and Atkins.

This includes the following highways...
 Interstate 80 in Iowa between mile markers 205 and 253.
 Interstate 380 between mile markers 1 and 35.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Please report flooding to your local law enforcement agency when you
can do so safely.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 4195 9230 4191 9204 4216 9205 4219 9136
      4152 9137 4152 9230

$$

Speck
2 follow-up statements
510 
WGUS73 KDVN 201202
FFSDVN

Flash Flood Statement
National Weather Service Quad Cities IA/IL
702 AM CDT Tue Aug 20 2019

IAC011-095-103-113-201730-
/O.CON.KDVN.FF.W.0046.000000T0000Z-190820T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Johnson IA-Benton IA-Linn IA-Iowa IA-
702 AM CDT Tue Aug 20 2019

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT FOR
JOHNSON...SOUTHERN BENTON...LINN AND IOWA COUNTIES...

At 701 AM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Up to two inches of rain have already 
fallen, with additional heavy rainfall expected over the next few 
hours. Flash flooding is expected to begin shortly.

Some locations that will experience flooding include...
Cedar Rapids, Iowa City, Vinton, Marengo, West Branch, Marion,
Coralville, North Liberty, Hiawatha, Mount Vernon, Robins,
Williamsburg, Belle Plaine, Center Point, Lisbon, Fairfax, Solon,
Tiffin, Ely and Atkins.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Please report flooding to your local law enforcement agency when you
can do so safely.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 4195 9230 4191 9204 4216 9205 4219 9136
      4152 9137 4152 9230

$$

Speck
534 
WGUS73 KDVN 201619
FFSDVN

Flash Flood Statement
National Weather Service Quad Cities IA/IL
1119 AM CDT Tue Aug 20 2019

IAC011-095-103-113-201629-
/O.CAN.KDVN.FF.W.0046.000000T0000Z-190820T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Johnson IA-Benton IA-Linn IA-Iowa IA-
1119 AM CDT Tue Aug 20 2019

...THE FLASH FLOOD WARNING FOR JOHNSON...SOUTHERN BENTON...LINN AND
IOWA COUNTIES IS CANCELLED...

The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.

LAT...LON 4195 9230 4191 9204 4216 9205 4219 9136
      4152 9137 4152 9230

$$

Speck

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 20, 3:15 AM CDT, 3 hours 11 minutes earlier.

Area forecast discussion, Aug 20, 3:15 AM CDT, 3 hours 11 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
315 AM CDT Tue Aug 20 2019

.SYNOPSIS...
Issued at 300 AM CDT Tue Aug 20 2019

High pressure beginning to shift into the Western Great Lakes has
led to return flow and increasing theta-e advection through
western and central Iowa. Over the last few hours, IR imagery has
shown explosive development of elevated convection across western
Iowa in a region of low-level jet induced isentropic lift and
convergence. MUCAPE is this area is around 4000 J/kg. Locally, for
eastern Iowa and northwest Illinois, it has been a muggy but dry
night with temps and dewpoints in the mid 60s to low 70s.

&&

.SHORT TERM...(Today and Tonight)
ISSUED AT 300 AM CDT Tue Aug 20 2019

Today

Thunderstorm Potential: There is an Enhanced risk for severe
thunderstorms this morning roughly in the counties along and south
of I-80. An organized MCS or squall line is expected to quickly
move through about the SW half of the forecast area. The
stratiform comma-head precip shield with embedded thunder will
likely extend into parts of the northern CWA. The primary threat
is damaging straight- line winds of 50-70+ mph with the highest
gusts from bowing segments or surges in the line. Large hail is
also possible in embedded supercell structures. The HRRR seems to
be a little too far north with the track of the MCS compared to
the 3 km NAM and other HREF members.

Timing: The most likely timing for the MCS to reach the western
counties is between 5-8 AM, the Mississippi River corridor between
7-10 AM, and then areas to the SE in the 8-11 AM window.

Environmental Setup: The atmosphere will become primed for a severe
thunderstorm complex to track from central Iowa into west-central
Illinois this morning. Storm clusters will initially form in a
region of elevated instability across central Iowa on the
periphery of a 30 kt low-level jet early this morning. Continual
theta-e advection manifest as a surge in both surface- based and
elevated CAPE, will provide the fuel to sustain a mature MCS into
parts of E Iowa/NW Illinois. While the deep layer shear isn't
terribly strong (at 30 kts or less), moderate to high instability
and more than sufficient 0-1 km shear of 20-25 kts will foster
robust convection and a sustained/balanced cold pool.

For storm motion, the instability gradient, 1000-500mb thickness
contours, and forward-propagating Corfidi vectors all support an
ESE trajectory with the line. The tornado risk is low because 0-1
km shear vectors are below 30 kts, but an isolated spin up
tornado is possible. Again, this is mainly a wind threat event,
with some opportunity for large hail especially across the western
CWA where residual supercellular structures may still be intact.

Rainfall amounts shouldn't get too out of hand given storm motion of
40-50+ mph. However, PWATs around 2 inches will lead to extremely
heavy downpours with hourly rates over 2 inches a possibility. For
event totals, thinking 0.50 to 1.50 inches for most areas that
get impacted by the MCS. Lower amounts are possible across the
north and northeast.

After the MCS shifts east by late morning to midday we may have
to watch for a period of strong winds on the backside of the MCS
due to a wake low/meso high tight pressure gradient. It will be
very warm and humid during the afternoon with peak heat indices in
the 90s across the west and south.

Tonight

Majority of the night will be quiet, but another complex of
storms may develop to our west across eastern Nebraska and western
Iowa and then track to the ESE. Models varying quite a bit on the
timing of this round of storms, which could hit the SW forecast
area prior to 6-7 AM. Right now the consensus is near or after 7-8
AM. This time tracking a little more to the southwest than this
morning's round. Uttech

.LONG TERM...(Wednesday through Monday)
ISSUED AT 300 AM CDT Tue Aug 20 2019

There are timing and placement issues through the long term period.
The main forecast concerns are chances of precipitation through the
period.

The long term period is dominated by a progressive zonal flow across
the northern CONUS. The long term period opens 12 UTC on Wednesday
as a piece of shortwave energy dig southward into the base of a
trough over southeastern Canada that digs into the northeast US.
This energy will phase with another shortwave moving eastward across
Iowa and drive a cool front across the area Wednesday morning. The
NAM has come in wetter and farther to the north with the latest run
which has expanded POPs northward across the area in the forecast.
THe GFS, ECWMF, and Canadian limit convection to south of I-80
during the day on Wednesday.

Disagreement between the models on the Thursday to Friday time frame
as to how far south the Wednesday cool front sinks into Missouri.
The GFS pushes the front south of Interstate 80 with any
precipitation in the region closer to the frontal boundary while the
Canadian and ECWMF keep the front further to the north and lingers
precipitation across northern Missouri and southern Iowa through the
day on Thursday. The Canadian and ECWMF solution seems to be more
likely as the front will be parallel to the the winds aloft and that
will slow its southward progression. This will help to keep the
chance of showers and thunderstorms across southern Iowa and
northern Missouri into Thursday.

Lowered chances of showers and storms on Friday and Saturday as
models showing high pressure lingering over the Great Lakes with
high temperatures in the upper 70s and dewpoints in the upper 50s to
lower 60s. Friday and Saturday look to be pleasant days.

Another 500 HPA trough will move into the Canadian Prairie Provinces
and Upper Midwest during the day on Sunday. At this point, the GFS
develops northwesterly flow aloft as a ridge builds in the Pacific
Northwest while the ECWMF leaves the ridge off shore and develops a
zonal flow across the region. Either solution results in several
prices of shortwave energy moving across eastern Iowa, northwest
Illinois, and far northeast Missouri. This will result in daily
chances of precipitation with the best chances on Sunday. Monday
through Tuesday will usher in temperatures warming into the mid 80s
with dewpoints back into the mid 60s.

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday Night)
ISSUED AT 1232 AM CDT Tue Aug 20 2019

Currently VFR conditions at all TAF sites early this morning. A
line of thunderstorms is forecast to move southeastward across
eastern Iowa from approximately 11 to 15 UTC this morning. Expect
MVR ceilings and visibilities with periods of IFR to as low as
LIFR with the strongest storms. The highest winds associated with
these storms are expected at KCID and KBRL. Ahead of the
thunderstorms fog of 3 to 5 miles will be possible at KMLI, KDBQ,
and KBRL. Conditions will quickly improve to VFR in the wake of
these thunderstorms.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...Uttech
SHORT TERM...Uttech
LONG TERM...Cousins
AVIATION...Cousins
Hazardous weather outlook, Aug 20, 4:18 AM CDT, 2 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
418 AM CDT Tue Aug 20 2019

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-210930-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
418 AM CDT Tue Aug 20 2019

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TODAY AND TONIGHT

There is an Enhanced risk for severe thunderstorms this morning
in the counties along and south of Interstate 80 and a slight risk
further north. The main threat is damaging winds as a fast moving
squall line crosses through parts of the outlook area. The
strongest cells within the line could produce gusts up to 70 mph.
Torrential rainfall rates could lead to ponding of water on
roadways and very low visibilities. There is a low threat for an
isolated spin up tornado and large hail.

For timing, the line of storms should reach the western counties
between 6 to 9 AM, along the Mississippi River corridor between 7
to 10 AM, and into the southeast counties between 8 to 11 AM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

An active weather pattern is forecast through the long term period
with chances of showers and thunderstorms Wednesday and Thursday
and again Sunday through Tuesday. There is still some uncertainty
on Wednesday but there is the potential for at least isolated
severe thunderstorms in far southeastern Iowa, northeast Missouri
and west central Illinois during the day. Severe thunderstorms are
not anticipated on Thursday.

It is still too early to determine the severe thunderstorm threat
for Sunday through Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter and amateur radio activation will be needed this morning.

Uttech/Cousins

In the hours before

Special weather statement, Aug 20, 3:39 AM CDT, 2 hours 47 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
339 AM CDT Tue Aug 20 2019

IAC011-095-200915-
Benton-Iowa-
339 AM CDT Tue Aug 20 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BENTON AND NORTHERN
IOWA COUNTIES UNTIL 415 AM CDT...

At 338 AM CDT, a strong thunderstorm was located over Belle Plaine,
or 12 miles northwest of Marengo, moving east at 30 mph.

Winds in excess of 40 mph and nickel size hail are possible with this
storm.

Locations impacted include...
Marengo, Belle Plaine, Atkins, Newhall, Blairstown, Norway, Luzerne,
Amana, Middle Amana, South Amana, Homestead, West Amana, Upper South
Amana, Hannen Lake Park, Watkins, Koszta, High Amana and Iowa County
Fairgrounds.

LAT...LON 4197 9230 4200 9186 4173 9186 4177 9230
TIME...MOT...LOC 0838Z 270DEG 27KT 4187 9229

Cousins
Special weather statement, Aug 20, 4:17 AM CDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
417 AM CDT Tue Aug 20 2019

IAC011-095-103-113-200945-
Johnson-Benton-Linn-Iowa-
417 AM CDT Tue Aug 20 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN JOHNSON...
SOUTHERN BENTON...SOUTHWESTERN LINN AND NORTHERN IOWA COUNTIES UNTIL
445 AM CDT...

At 416 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Dysart to near Conroy. Movement was
east at 25 mph.

Winds in excess of 40 mph and nickel size hail are possible with
these storms.

Locations impacted include...
Iowa City, Vinton, Marengo, Williamsburg, Belle Plaine, Tiffin,
Walford, Dysart, Newhall, Oxford, Blairstown, Van Horne, Keystone,
Norway, Garrison, Ladora, Luzerne, Amana, Conroy and Middle Amana.

This includes Interstate 80 in Iowa between mile markers 212 and 239.

Torrential rainfall is also occurring with these storms. Minor
flooding of low lying areas, creeks, streams and urban areas is
possible. If you encounter water over a roadway, do not drive through
it.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4217 9230 4215 9203 4164 9159 4160 9211
      4190 9230
TIME...MOT...LOC 0916Z 284DEG 23KT 4212 9233 4178 9196

Cousins
Special weather statement, Aug 20, 4:55 AM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
455 AM CDT Tue Aug 20 2019

IAC011-201045-
Benton-
455 AM CDT Tue Aug 20 2019

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BENTON COUNTY UNTIL 545
AM CDT...

At 454 AM CDT, a strong thunderstorm was located near Keystone, or 10
miles southwest of Vinton, moving east at 15 mph.

Winds in excess of 40 mph and penny size hail are possible with this
storm.

Locations impacted include...
Vinton, Newhall, Van Horne, Keystone, Garrison, Benton County
Fairgrounds and Hoefle-Dulin Park.

Torrential rainfall is also occurring with this storm. Minor flooding
of low lying areas, creeks, streams and urban areas is possible. If
you encounter water over a roadway, do not drive through it.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4216 9230 4218 9195 4196 9191 4194 9230
TIME...MOT...LOC 0954Z 263DEG 15KT 4206 9218

Uttech
Special weather statement, Aug 20, 5:43 AM CDT, 43 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
543 AM CDT Tue Aug 20 2019

IAC031-103-139-183-201115-
Cedar-Johnson-Washington-Muscatine-
543 AM CDT Tue Aug 20 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CEDAR...
SOUTHEASTERN JOHNSON...NORTHEASTERN WASHINGTON AND NORTHWESTERN
MUSCATINE COUNTIES UNTIL 615 AM CDT...

At 542 AM CDT, a strong thunderstorm was located over Hills, or near
Iowa City, moving east at 20 mph.

Winds in excess of 30 mph and penny size hail are possible with this
storm.

Locations impacted include...
Iowa City, West Branch, Coralville, West Liberty, Lone Tree,
University Heights, Riverside, Hills, Atalissa, Rochester, Buchanan,
Springdale, Cedar Valley, Iowa City Municipal Airport, Muscatine
County Fairgrounds, Johnson County Fairgrounds, Hills Access, Oasis,
Elmira and Cedar Valley Park.

This includes Interstate 80 in Iowa between mile markers 242 and 264.

Torrential rainfall is also occurring with this storm. Minor flooding
of low lying areas, creeks, streams and urban areas is possible. If
you encounter water over a roadway, do not drive through it.

LAT...LON 4147 9159 4168 9165 4180 9119 4151 9113
TIME...MOT...LOC 1042Z 264DEG 18KT 4157 9151

Uttech
Special weather statement, Aug 20, 5:59 AM CDT, 27 minutes before
Special Weather Statement
National Weather Service Quad Cities IA IL
559 AM CDT Tue Aug 20 2019

IAZ063-064-076>078-087>089-098-099-ILZ024>026-034-035-MOZ009-010-
201200-
Iowa-Johnson-Keokuk-Washington-Louisa-Jefferson-Henry IA-
Des Moines-Van Buren-Lee-Mercer-Henderson-Warren-Hancock-
McDonough-Scotland-Clark-
Including the cities of Marengo, Iowa City, Sigourney,
Washington, Wapello, Fairfield, Mount Pleasant, Burlington,
Keosauqua, Fort Madison, Aledo, Oquawka, Monmouth, Carthage,
Macomb, Memphis, and Kahoka
559 AM CDT Tue Aug 20 2019

...A Complex of Strong to Severe Thunderstorms This Morning...

A squall line forming over central Iowa will continue to
strengthen as it moves into eastern Iowa, northwest Illinois, and
northeast Missouri from now through 11 AM. The main threat with
this line of storms is damaging winds. Make sure to have multiple
ways to receive warnings.

Uttech

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 3:39 AM CDTSpecial Weather StatementDVNIowa36 min
Aug 20, 4:17 AM CDTSpecial Weather StatementDVNBenton, Iowa28 min
Aug 20, 4:55 AM CDTSpecial Weather StatementDVNBenton50 min
Aug 20, 5:11 AM CDTFlash Flood WarningDVNBenton6 hr
Aug 20, 5:43 AM CDTSpecial Weather StatementDVNJohnson32 min
Aug 20, 6:28 AM CDTSevere Thunderstorm WarningDVNHenry, Iowa, Jefferson, Johnson, Keokuk, Louisa and 2 more62 min
Aug 20, 6:37 AM CDTSevere Thunderstorm WarningDVNBenton, Cedar, Iowa, Johnson, Jones, Linn31 min
Aug 20, 7:08 AM CDTSevere Thunderstorm WarningDVNDes Moines, Henry, Jefferson, Keokuk, Lee, Louisa and 2 more52 min
Aug 20, 7:53 AM CDTSevere Thunderstorm WarningDVNDes Moines, Louisa, Muscatine67 min
Aug 20, 7:58 AM CDTSevere Thunderstorm WarningDVNDes Moines, Lee62 min

Nearby

Flash Flood Warnings in Iowa, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.